MAUDE Adverse Event Report: SYNTHES GMBH TI MATRIXMAND SUBCOND PL TRAPEZOIDL 1.0; PLATE, BONE

SYNTHES GMBH TI MATRIXMAND SUBCOND PL TRAPEZOIDL 1.0; PLATE, BONE
Model Number 04.503.834
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).¿ device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that patient underwent a procedure to treat zygapophysis fracture on (b)(6) 2021.The surgeon drilled against the thin bone to deploy the plate.Next, the surgeon placed the plate and tried to tighten a screw.In doing so, the bone fragment chipped, and the plate was not able to be applied in the lesion.Another plate (matrix mandible subcondylar lambda plate, right) was used for fixation.This report is for a titanium (ti) matrixmandible subcondylar plate.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- the product was returned to us cq for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed ti matrixmand subcond pl trapezoidl the device has some witness marks due to tightening of screw, but no other issues were identified.The dimensional inspection was not performed due to alleged complaint condition.The observed condition of ti matrixmand subcond pl trapezoidl in the device was not consistent the plate doesn¿t have any issues.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for ti matrixmand subcond pl trapezoid.While no definitive root cause could be determined, there is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : part: 04.503.834s, lot: 7l70402, manufacturing site: selzach, supplier: (b)(4), release to warehouse date: 08 january 2021, expiration date: 01 december 2030.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI MATRIXMAND SUBCOND PL TRAPEZOIDL 1.0
Common Device Name
PLATE, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12260306
Report Number8030965-2021-06322
Device Sequence Number11671516
Product Code JEY
UDI-Device Identifier10887587023229
UDI-Public(01)10887587023229
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091233
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.503.834
Device Catalogue Number04.503.834
Device Lot Number79P4743
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2021
Initial Date Received by Manufacturer 07/04/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date08/30/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL BITS: TRAUMA; UNK - SCREW MATRIXMANDIBLE; UNK - SCREWDRIVERS; UNK - DRILL BITS: TRAUMA; UNK - SCREW MATRIXMANDIBLE; UNK - SCREWDRIVERS
Outcome Attributed to Adverse Event Required Intervention;